Alert archive / Utah / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Salt Lake City, UT

July 14, 2011

NWS Salt Lake City, UT issued this red flag warning at Jul 14, 2011, 4:11 AM MDT. It took effect at Jul 14, 2011, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2011, 4:11 AM MDT (10:11 UTC)
In effect from
Jul 14, 2011, 12:00 PM MDT
Expired
Jul 15, 2011, 3:03 AM MDT
In force
15 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS85 KSLC 141011
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT THU JUL 14 2011

UTZ439-142215-
/O.UPG.KSLC.FW.A.0005.110714T1800Z-110716T0400Z/
/O.NEW.KSLC.FW.W.0012.110714T1800Z-110716T0400Z/
UTAHS DIXIE AND ZION CANYON-
411 AM MDT THU JUL 14 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT FRIDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION 
  CANYON.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY
  WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE
  WEATHER CONDITIONS FROM THURSDAY AFTERNOON THROUGH FRIDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
889 
WWUS85 KSLC 142045
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT THU JUL 14 2011

UTZ439-151100-
/O.NEW.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/
/O.CON.KSLC.FW.W.0012.000000T0000Z-110716T0400Z/
UTAHS DIXIE AND ZION CANYON-
245 PM MDT THU JUL 14 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 439...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE
439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM NOON SATURDAY THROUGH
10 PM MDT SATURDAY. ADDITIONALLY...THE RED FLAG WARNING THROUGH 10
PM MDT FRIDAY REMAINS IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION 
  CANYON.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY 
  WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL 
  FIRE WEATHER CONDITIONS FROM THURSDAY AFTERNOON THROUGH 
  FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$

UTZ435-440-151100-
/O.NEW.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH-
245 PM MDT THU JUL 14 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
435 AND 440 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH BELOW 7500 FEET...WHICH IS IN EFFECT FROM NOON
SATURDAY THROUGH 10 PM MDT SATURDAY.


* AFFECTED AREA: FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS 
  BELOW 7500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 7500 
  FEET.

* WIND: SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH

* HUMIDITY: AS LOW AS 6 PERCENT

* IMPACTS: THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY WINDS
  AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER
  CONDITIONS SATURDAY AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
328 
WWUS85 KSLC 150903
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
303 AM MDT FRI JUL 15 2011

UTZ439-152100-
/O.CAN.KSLC.FW.W.0012.000000T0000Z-110716T0400Z/
/O.UPG.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/
/O.NEW.KSLC.FW.W.0013.110716T1800Z-110717T0400Z/
UTAHS DIXIE AND ZION CANYON-
303 AM MDT FRI JUL 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 439...
...RED FLAG WARNING IS CANCELLED FOR TODAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM MDT SATURDAY. THE RED FLAG WARNING FOR
TODAY HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 439 UTAHS DIXIE AND ZION 
  CANYON. 

* WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THERE IS THE POTENTIAL FOR A COMBINATION OF GUSTY
  WINDS AND LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE
  WEATHER CONDITIONS FOR SATURDAY AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ435-440-152100-
/O.UPG.KSLC.FW.A.0006.110716T1800Z-110717T0400Z/
/O.NEW.KSLC.FW.W.0013.110716T1800Z-110717T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH-
303 AM MDT FRI JUL 15 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 435 AND
440 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING IN AREAS BELOW 7500 FEET FOR WIND AND LOW RELATIVE
HUMIDITY... WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 435 SOUTHWEST DESERTS AND 
  MOUNTAINS BELOW 7500 FEET AND FIRE WEATHER ZONE 440 SOUTH 
  CENTRAL UTAH BELOW 7500 FEET.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY
  VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 14, 4:05 AM MDT, 6 minutes earlier.

Area forecast discussion, Jul 14, 4:05 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE WEATHER
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT THU JUL 14 2011

.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL BRING A CONTINUED DRYING
TREND ACROSS THE REGION THROUGH SATURDAY. MOISTURE LOOKS TO RETURN
TO THE REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST COAST
WILL SLOWLY PROGRESS INLAND TODAY. THIS WILL ALLOW A DRY SOUTHWEST
FLOW TO CONTINUE TO SPREAD INTO UTAH. PRECIPITABLE WATER VALUES HAVE
ALREADY FALLEN TO BELOW A HALF INCH ACROSS THE SOUTHWESTERN HALF OF
THE CWA. THIS DRY AIRMASS WILL CONTINUE TO SPREAD INTO THE REMAINDER
OF THE AREA TODAY. HOWEVER...BEFORE IT DOES SO...ISOLATED CONVECTION
IS STILL POSSIBLE MAINLY ACROSS THE HIGH TERRAIN OF NORTHEAST AND
FAR NORTHWEST UTAH THIS AFTERNOON.

SEVERAL SHORTWAVE DISTURBANCES WILL CONTINUE TO SWING ACROSS THE
PACIFIC NORTHWEST OVER THE NEXT FEW DAYS...KEEPING A MEAN TROUGH
POSITION OVER THE WEST COAST THROUGH THE WEEKEND. HOWEVER...THE HIGH
PRESSURE OVER THE CENTRAL PLAINS WILL RETROGRADE ENOUGH TO ALLOW
MOISTURE TO SPREAD BACK INTO THE EASTERN PORTIONS OF THE AREA OVER
THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.
OTHERWISE...TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL THE
NEXT COUPLE OF DAYS BEFORE WARMING OVER THE WEEKEND AS HEIGHTS RISE.

THE TROUGH IS EXPECTED TO EJECT INLAND DURING THE FIRST HALF OF THE
WEEK...PUSHING THE RIDGE AXIS EAST. THIS WILL BRING A DRYING TREND
TO THE AREA FOR THE MIDDLE PART OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH
THE FORECAST PERIOD. SOUTHEAST WINDS WILL PREVAIL THROUGH ABOUT
15-16Z THEN SHIFT TO MORE SOUTHERLY AND INCREASE WITH GUSTS OVER 25
KTS LIKELY AFTER 16Z.

&&

.FIRE WEATHER...A BROAD SOUTHWEST FLOW AHEAD OF A TROUGH SETTLING
ALONG THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA COAST WILL BRING
DRY AIR IN ACROSS THE DISTRICT TODAY AND FOR THE NEXT SEVERAL DAYS.
ALTHOUGH SOUTH WINDS WILL BE AT OR JUST ABOVE CRITICAL LEVELS AND
RHS BELOW 15 PERCENT ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE
AREA TODAY THE NATIVE GRASSES AND SAGE AS REPORTED BY THE EASTERN
GREAT BASIN GACC REMAIN ON THE GREEN SIDE FOR ALL BUT THE DIXIE AREA
OF UTAH. CONTINUOUS DRY WINDS...GUSTY WINDS AND LOW RHS FOR THE NEXT
FEW DAYS WILL LIKELY CHANGE THE FUEL STATUS BY THIS WEEKEND FOR
OTHER SOUTHERN AND WESTERN ZONES. THIS WILL NEED TO BE CLOSELY
WATCHED AS WINDS FOR SATURDAY AND SUNDAY GET VERY CLOSE TO EXCEEDING
CRITICAL LEVELS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MDT TODAY THROUGH FRIDAY EVENING FOR
     UTZ439.
WY...NONE.

&&

CHENG/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 13, 4:38 AM MDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 AM MDT WED JUL 13 2011

UTZ001>016-019>021-517-518-WYZ021-141200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
438 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MOIST AIR MASS REMAINS IN PLACE OVER CENTRAL AND EASTERN UTAH
TODAY WHICH WILL BRING ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TO THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRIER AIR WILL INFILTRATE THE REGION DURING THE LATTER PART OF
THE WORKWEEK. WITH A DRIER AIR MASS AND INCREASING
WINDS..CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP.

A GRADUAL DOWNWARD TREND IN RIVER FLOWS WILL OCCUR...THOUGH
RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:36 PM MDTSpecial Weather StatementSLCEmery39 min
Jul 13, 8:46 PM MDTSevere Thunderstorm WarningSLCEmery44 min
Jul 14, 2:45 PM MDTFire Weather WatchSLC12 hr

Nearby

Red Flag Warnings in Utah, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.